Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Cetirizine hydrochloride - Zyrtec seems to help tremors


  • Please log in to reply
3 replies to this topic

#1 CMfray

CMfray

    Newbie

  • Members
  • Pip
  • 1 posts
  • LocationVirginia

Posted 26 February 2012 - 10:03 AM

I have noticed that when I take the antihistamine, Cetirizine hydrochloride - Zyrtec for my allergies during the first couple of days my tremors seem less. Is there a reason for this, or is it just a fluke. I have also heard Benadryl also helps with tremors - is that true and why?

#2 MComes RPH

MComes RPH

    Board Certified Pharmacist

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,147 posts

Posted 09 March 2012 - 10:37 AM

It is probably not a fluke, but I would still only stick to one a day. Those medications fall in the class of aticholinergics which are used to reduve tremors. Benadryl was one of the first medications used for PD.
with the advancement in medicine, newer medication that required less of a dosage and were more effective came about.
So, no fluke, just a history lesson.
Thanks

I have noticed that when I take the antihistamine, Cetirizine hydrochloride - Zyrtec for my allergies during the first couple of days my tremors seem less. Is there a reason for this, or is it just a fluke. I have also heard Benadryl also helps with tremors - is that true and why?


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#3 carol42

carol42

    Advanced Member

  • Members
  • PipPipPip
  • 220 posts

Posted 16 March 2012 - 11:18 PM

Hi Mark,wud these type of drugs help ET tremor?....Thanks

#4 MComes RPH

MComes RPH

    Board Certified Pharmacist

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,147 posts

Posted 24 March 2012 - 11:18 AM

Even though they have the same effect as benadryl, the anticholinergic effect just is not stron enough and the mechanism of action is a little different. It may last for a very short time, if at all, but that would be it


Hi Mark,wud these type of drugs help ET tremor?....Thanks


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users